|Lamiduvnine - any substitute?
May 28, 2010
Just started on ARV treatment i.e. Lamiduvine, efavirenz and viread. I cant sleep at night due pins and needles, burning sensations on my hands and feet. Suspect lamiduvine side effects...can i get something else?
| Response from Dr. McGowan
The sleep disturbance may be coming from the efavirenz. Do you take it on an empty stomach? That may help.
The pins and needles could be a sign of neuropathy, a disturbance of the nerves. This can be caused by HIV itself or other conditions such as diabetes or vitamin deficiency. Anti-HIV meds, especially some of the older nucleoside analogs such as zerit, videx and zalcitabine would cause this problem over time. Lamivudine (even though it is in the "package insert") is very rarely a cause of this symptom. If this is your first combo there are certainly options to change, but these may make the combo more complex and may not be necessary. you should discuss this with your medical provider and look into the cause. Best, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps Could I Have Acute HIV Infection
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Dizziness After Oral Sex Worried I Have HIV
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.